Jump to content
CrazyBoards.org

Recommended Posts

My pdoc started me on ritalin a few days ago. She said it will take a few days for my body to adapt, just like any med.

I'm not sure if I even NEED a stim med, since I'm not sure if I have ADD. Since I started taking it I've felt intermittently woozy, nauseous, hyper and tired, and my husband says I haven't stopped talking in 2 days. I either feel like I drank a bunch of caffeine and took a lortab (which always make me feel really hyper and uber talkative instead of relaxed and sleepy like everyone else says it does) or like I haven't slept in days nad desperately need a nap, and at other times like I'm going to vomit. I don't feel any difference in my level of focus, but it has only been a few days so I'm not expecting to yet.

I'm just feeling pretty unpleasant all around. I don't feel *high* just kinda dizzy and fuzzy headed at times,not all the time though. I've never done any kind of speed or anything, so I don't know what that feels like. I've not done any illegal drugs, so i can't compare. Normally caffeine and sugar have a calming effect on me, instead of hyping me up.

Could this be perhaps a sign that I don't actually need the drug, or will this feeling wear off as I adapt to the meds?

I'm going to call her on monday, but wondered if anyone else felt awful at first, and if it evened out after a while.

The only meds I've taken this week are Ritalin 10 mg 3 times a day, Ortho-cyclen, propranolol 20mg twice a day(migraines) , lortab 7.5 PRN, and klonopin .5mg prn during the days, and ambien cr and meltonin at night. All of which I've been taking for long enough to know these aren't the culprit.

Link to comment
Share on other sites

It seems to me that 10 mg might be too much of a jolt, especially to start with. I started on 2.5 mgs 3 X a day and went up from there. I couldn't shut up either, but that wore off. Now I take 5 mg 4 X a day, which seems about right. I take it every two hours instead of the usual four, because it was kind of a bumpy ride until we went with that. You might check with your pdoc about lowering/adjusting the dose before you give up on it.

Link to comment
Share on other sites

If you're taking the plain old short acting methylphenidate it can wear off after just a couple of hours and leave you feeling dizzy and out of it afterwards. When I took short acting MPH I had to take it 5 times a day and if I missed a dose by 30 minutes I felt like crap. If that's the problem a sustained release formulation such as concerta can help you put off the dizzy and out of it until the end of the day.

You might also want to try an amphetimine based stimulant. Ritalin leaves me chewing the skin off my arms but I do great on Dexidrine.

Link to comment
Share on other sites

Personally, I'm not fond of seeing newly-diagnosed adults prescribed what would be a good starter dose for a hyperactive teenager. Different metabolism (even though most is peed out) and different coping mechanisms in place. Then again, I only do well on ADs that are very synergistic with stimulants.

Maybe it would be reasonable to combine both suggestions above, and try a lower dose of a sustained-release stimulant?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...